×

zbMATH — the first resource for mathematics

Fourth-order differential equation with deviating argument. (English) Zbl 1244.34089
Summary: We consider the fourth-order differential equation with middle-term and deviating argument \[ x^{(4)}(t) + q(t)x^{(2)}(t) + r(t)f(x(\varphi(t))) = 0 \] in case when the corresponding second-order equation \[ h'' + q(t)h = 0 \] is oscillatory. Necessary and sufficient conditions for the existence of bounded and unbounded asymptotically linear solutions are given. The roles of the deviating argument and the nonlinearity are explained, too.

MSC:
34K12 Growth, boundedness, comparison of solutions to functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. Marini, “Criteri di limitatezza per le soluzioni dell’equazione lineare del secondo ordine,” Bollettino della Unione Matematica Italiana, vol. 11, no. 1, pp. 154-165, 1975. · Zbl 0332.34027
[2] J. R. Graef and J. Henderson, “Double solutions of boundary value problems for 2mth-order differential equations and difference equations,” Computers & Mathematics with Applications, vol. 45, no. 6-9, pp. 873-885, 2003. · Zbl 1070.34036 · doi:10.1016/S0898-1221(03)00063-4
[3] J. R. Graef, C. Qian, and B. Yang, “A three point boundary value problem for nonlinear fourth order differential equations,” Journal of Mathematical Analysis and Applications, vol. 287, no. 1, pp. 217-233, 2003. · Zbl 1054.34038 · doi:10.1016/S0022-247X(03)00545-6
[4] K. Kamo and H. Usami, “Nonlinear oscillations of fourth order quasilinear ordinary differential equations,” Acta Mathematica Hungarica, vol. 132, no. 3, pp. 207-222, 2011. · Zbl 1249.34111 · doi:10.1007/s10474-011-0127-x
[5] T. Kusano and M. \vSvec, “On unbounded positive solutions of nonlinear differential equations with oscillating coefficients,” Czechoslovak Mathematical Journal, vol. 39, no. 1, pp. 133-141, 1989. · Zbl 0685.34011 · eudml:13761
[6] K. Takaŝi and T. Tanigawa, “On the structure of positive solutions of a class of fourth order nonlinear differential equations,” Annali di Matematica Pura ed Applicata, vol. 185, no. 4, pp. 521-536, 2006. · Zbl 1232.34056 · doi:10.1007/s10231-005-0165-5
[7] W. T. Li and X. Yang, “Classifications and existence criteria for positive solutions of systems of nonlinear differential equations,” Journal of Mathematical Analysis and Applications, vol. 298, no. 2, pp. 446-462, 2004. · Zbl 1064.34005 · doi:10.1016/j.jmaa.2004.05.022
[8] M. Marini, S. Matucci, and P. , “On decay of coupled nonlinear differential systems,” Advances in Mathematical Sciences and Applications, vol. 12, no. 2, pp. 521-533, 2002. · Zbl 1040.34055
[9] M. Naito and F. Wu, “On the existence of eventually positive solutions of fourth-order quasilinear differential equations,” Nonlinear Analysis, vol. 57, no. 2, pp. 253-263, 2004. · Zbl 1058.34066 · doi:10.1016/j.na.2004.02.012
[10] M. Naito and F. Wu, “A note on the existence and asymptotic behavior of nonoscillatory solutions of fourth order quasilinear differential equations,” Acta Mathematica Hungarica, vol. 102, no. 3, pp. 177-202, 2004. · Zbl 1048.34077 · doi:10.1023/B:AMHU.0000023215.24975.ee
[11] R. P. Agarwal and D. O’Regan, Infinite Interval Problems for Differential, Difference and Integral Equations, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2001. · Zbl 0988.34002
[12] I. T. Kiguradze and T. A. Chanturia, Asymptotic Properties of Solutions of Nonautonomous Ordinary Differential Equations, vol. 89 of Mathematics and its Applications (Soviet Series), Kluwer Academic Publishers, Dordrecht, The Netherlands, 1993. · Zbl 0782.34002
[13] I. T. Kiguradze, “An oscillation criterion for a class of ordinary differential equations,” Differentsial’nye Uravneniya, vol. 28, no. 2, pp. 207-219, 1992. · Zbl 0768.34018
[14] M. Bartu\vsek, M. Cecchi, Z. Do, and M. Marini, “Oscillation for third-order nonlinear differential equations with deviating argument,” Abstract and Applied Analysis, vol. 2010, Article ID 278962, 19 pages, 2010. · Zbl 1192.34073 · doi:10.1155/2010/278962
[15] M. Bartu\vsek, M. Cecchi, Z. Do, and M. Marini, “Asymptotics for higher order differential equations with a middle term,” Journal of Mathematical Analysis and Applications, vol. 388, no. 2, pp. 1130-1140, 2012. · Zbl 1232.34051 · doi:10.1016/j.jmaa.2011.10.059
[16] W. Xiong and G. Yue, “Almost periodic solutions for a class of fourth-order nonlinear differential equations with a deviating argument,” Computers & Mathematics with Applications, vol. 60, no. 5, pp. 1184-1190, 2010. · Zbl 1201.34114 · doi:10.1016/j.camwa.2010.05.042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.